Alert archive / Tennessee / River Flood Advisories in 2025

River Flood Advisory 21, NWS Nashville, TN

February 16, 2025Perry County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 16, 2025, 8:11 AM CST for Perry County, Tennessee. It was in force for 51 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2025, 8:11 AM CST (14:11 UTC)
Expired
Feb 18, 2025, 11:17 AM CST
In force
51 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Perry County, TN

The radar

The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 13.95 ft at Feb 17, 2025, 5:00 PM CST.

actionminormoderate101502/1602/1702/1802/19
Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

660 
WGUS84 KOHX 161411
FLSOHX

Flood Advisory
National Weather Service Nashville TN
811 AM CST Sun Feb 16 2025

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

For the Buffalo River...including Lobelville...elevated river levels 
are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Additional information is available at www.weather.gov.

The next statement will be issued Monday morning at 815 AM CST.

&&

TNC135-171415-
/O.NEW.KOHX.FL.Y.0021.250216T1411Z-250218T1800Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
811 AM CST Sun Feb 16 2025

...FLOOD ADVISORY IN EFFECT FROM THIS MORNING TO EARLY TUESDAY 
AFTERNOON...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...Buffalo River near Lobelville.

* WHEN...From this morning to early Tuesday afternoon.

* IMPACTS...At 10.0 feet, Water begins to inundate low lying areas 
  and agricultural land along the river, and begins to cover 
  portions of Dailey Loop and Caruthers Trace Lane.

* ADDITIONAL DETAILS...
  - At 7:30 AM CST Sunday the stage was 10.1 feet and rising.
  - Forecast...The river is expected to rise to a crest of 11.0
    feet this evening.
  - Action stage is 10.0 feet.
  - Flood stage is 14.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782


$$

Mueller
3 follow-up statements
180 
WGUS84 KOHX 171327
FLSOHX

Flood Advisory
National Weather Service Nashville TN
727 AM CST Mon Feb 17 2025

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

For the Buffalo River...including Lobelville...elevated river levels 
are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 130 AM CST.

&&

TNC135-180730-
/O.CON.KOHX.FL.Y.0021.000000T0000Z-250218T1800Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
727 AM CST Mon Feb 17 2025

...FLOOD ADVISORY REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Buffalo River near Lobelville.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 14.0 feet, Flooding begins along the river, impacting 
  agricultural land and adjacent properties including Dailey Loop, 
  Caruthers Trace Lane, Lost Creek Rd near Gilmer Bridge Rd, and 
  portions of the Buffalo River Country Club. Water reaches Old 
  State Hwy 13 south of School House Rd and is impassable, and 
  approaches Gilmer Bridge Rd – Lost Creek Rd.

* ADDITIONAL DETAILS...
  - At 6:30 AM CST Monday the stage was 13.1 feet and rising.
  - Forecast...The river is expected to rise to a crest of 13.9
    feet this evening.
  - Action stage is 10.0 feet.
  - Flood stage is 14.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782


$$

CC
093 
WGUS84 KOHX 180615
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1215 AM CST Tue Feb 18 2025

...The Flood Advisory is extended for the following rivers in 
Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

For the Buffalo River...including Lobelville, Flat Woods...elevated 
river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 615 PM CST.

&&

TNC135-190015-
/O.EXT.KOHX.FL.Y.0021.000000T0000Z-250219T1200Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1215 AM CST Tue Feb 18 2025

...FLOOD ADVISORY NOW IN EFFECT UNTIL WEDNESDAY MORNING...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Buffalo River near Lobelville.

* WHEN...Until Wednesday morning.

* IMPACTS...At 14.0 feet, Flooding begins along the river, impacting 
  agricultural land and adjacent properties including Dailey Loop, 
  Caruthers Trace Lane, Lost Creek Rd near Gilmer Bridge Rd, and 
  portions of the Buffalo River Country Club. Water reaches Old 
  State Hwy 13 south of School House Rd and is impassable, and 
  approaches Gilmer Bridge Rd – Lost Creek Rd.

* ADDITIONAL DETAILS...
  - At 11:30 PM CST Monday the stage was 13.5 feet and falling.
  - Forecast...The river is expected to fall below action stage
    early Wednesday morning. The river level will continue to
    fall to 6.9 feet by Saturday evening.
  - Action stage is 10.0 feet.
  - Flood stage is 14.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782


$$

13
323 
WGUS84 KOHX 181717
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1117 AM CST Tue Feb 18 2025

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

TNC135-181830-
/O.CAN.KOHX.FL.Y.0021.000000T0000Z-250218T1717Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1117 AM CST Tue Feb 18 2025

...FLOOD ADVISORY IS CANCELLED...

The Flood Advisory is cancelled for
  the Buffalo River Near Lobelville.

* ADDITIONAL DETAILS...
  - At 10:30 AM CST Tuesday the stage was 9.8 feet and falling.
  - Forecast...The river is expected to fall to 5.3 feet Sunday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782


$$

CC

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 16, 5:55 AM CST, 2 hours 16 minutes earlier. Its key messages:

  • Updated at 552 AM CST Sun Feb 16 2025
  • Rises on rivers and creeks will continue due to runoff. Remain aware of your surroundings. A Flood Watch remains in effect until noon today.
  • A wintry mix/snow showers will be possible this afternoon. Accumulation is unlikely, but higher elevations could see a few tenths of an inch.
  • Confidence is increasing in the potential for accumulating snow on Wednesday.
Area forecast discussion, Feb 16, 5:55 AM CST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
555 AM CST Sun Feb 16 2025

...New KEY MESSAGES...

.KEY MESSAGES...
Updated at 552 AM CST Sun Feb 16 2025

- Rises on rivers and creeks will continue due to runoff. Remain
  aware of your surroundings. A Flood Watch remains in effect
  until noon today.

- A wintry mix/snow showers will be possible this afternoon.
  Accumulation is unlikely, but higher elevations could see a few
  tenths of an inch.

- Confidence is increasing in the potential for accumulating snow
  on Wednesday.

&&

.SHORT TERM...
(Today through Monday)
Issued at 111 AM CST Sun Feb 16 2025

The main line of thunderstorms continues to move east, and will exit
off the Cumberland Plateau in the next hour or so. Behind the line
is a massive shield of rain that will continue throughout the
night and into the early morning. Our northwest counties have seen
the most rainfall today with 4-6 inches so far. An additional 1
to 2 inches will be possible with this final round of rain before
drier air start moving in with the incoming cold front. As the
surface low moves off to the northeast later today, temperatures
will rapidly drop behind the front and some wrap-around moisture
will lead to a wintry mix transitioning to snow showers mainly
north of I-40. While accumulation appears unlikely with such warm
and saturated grounds, if enough moisture can wring out, a couple
tenths of inch may be possible over the northeast this evening.

Temperatures this afternoon will be much cooler than we've
experienced in the last week with afternoon temps only in the mid
30s and overnight lows in the upper teens to low 20s. We will have a
chance to dry out Monday and Tuesday, but it's going to be cold
with similar highs/lows as today.

&&

.LONG TERM...
(Monday Night through next Sunday)
Issued at 111 AM CST Sun Feb 16 2025

For the long term, we shift our focus to the next system that will
likely bring some accumulating snowfall to middle TN Wednesday. The
current NBM probabilities of at least 2 inches or more of snow is
40% south of I-40, and between 60-80% north of I-40. The
probability of 4 inches or more is 50-70% north of I-40. Sampling
a few model soundings from both the NAM and the GFS, temperature
profiles are well below freezing with ample moisture in the
dendritic growth zone, so as of now, this looks to be an all snow
event. As the trough exits off to the east Thursday, bitterly cold
temperatures will settle in at the surface as high pressure
builds in from the midwest. We will remain dry through the
remainder of the forecast period, but again, it will be cold.
Current high temperature forecast has the majority of middle TN
aside from the far southern counties below freezing for 48+ hours
for Wednesday-Thursday. Some slight warming will occur Saturday
and Sunday as upper level ridging builds over the Ohio River
Valley with temperatures getting back into the 40s.

&&

.AVIATION...
(12Z TAFS)
Issued at 530 AM CST Sun Feb 16 2025

Thunderstorms have exited the area leaving behind showers.
Temperatures will be on the downward trend through the day causing
rain showers to mix with snow. CKV is already reporting snow this
morning. BNA/MQY/CSV/SRB could also see some snow showers though
the morning. Winds will be gusty today out of the NW then decrease
through the evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      43  23  39  26 /  30   0   0   0
Clarksville    36  20  35  23 /  30   0   0   0
Crossville     50  18  38  22 /  50   0   0   0
Columbia       43  23  41  24 /  10   0   0   0
Cookeville     47  21  38  23 /  60   0   0   0
Jamestown      51  18  36  21 /  70   0   0   0
Lawrenceburg   45  23  41  24 /  10   0   0   0
Murfreesboro   45  22  41  24 /  20   0   0   0
Waverly        37  21  39  23 /  10   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until noon CST today for TNZ005>011-023>034-056>066-
075-077>080-093>095.

Wind Advisory until noon CST today for TNZ011-028-030-032>034-
062>066-077>080.

&&

SHORT TERM...Baggett
LONG TERM....Baggett
AVIATION.....Cravens

In the hours before

Local storm report, Feb 16, 6:27 AM CST, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
627 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     Non-Tstm Wnd Dmg 3 SSE Columbia          35.58N 87.04W
02/16/2025                   Maury              TN   Emergency Mngr

            Photos received of tree fallen on trailer,
            causing significant damage. Time is when
            report was received.

&&

APB

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 7:30 PM CSTSevere Thunderstorm WarningOHXStewart30 min
Feb 15, 7:53 PM CSTSevere Thunderstorm WarningOHXStewart52 min
Feb 15, 8:02 PM CSTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart43 min
Feb 15, 8:34 PM CSTSevere Thunderstorm WarningOHXMontgomery41 min
Feb 15, 8:39 PM CSTSevere Thunderstorm WarningOHXHouston, Humphreys51 min
Feb 15, 9:13 PM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery31 min
Feb 15, 9:43 PM CSTSpecial Weather StatementOHXCheatham, Robertson47 min
Feb 15, 10:19 PM CSTSpecial Weather StatementOHXSumner26 min
Feb 15, 10:26 PM CSTFlash Flood WarningOHXCheatham, Davidson, Sumner, Wilson5 hr
Feb 15, 11:25 PM CSTFlash Flood WarningOHXMacon, Sumner, Trousdale4 hr
Feb 15, 11:30 PM CSTSpecial Weather StatementOHXGiles, Lawrence45 min
Feb 15, 11:43 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence32 min
Feb 16, 12:05 AM CSTSevere Thunderstorm WarningOHXBedford, Giles, Marshall40 min
Feb 16, 12:39 AM CSTSevere Thunderstorm WarningOHXBedford, Coffee36 min
Feb 16, 12:44 AM CSTAreal Flood AdvisoryOHXBedford, Cannon, Davidson, DeKalb, Jackson, Rutherford and 4 more6 hr
Feb 16, 1:01 AM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson3 days
Feb 16, 1:05 AM CSTRiver Flood AdvisoryOHXDavidson11 hr
Feb 16, 1:07 AM CSTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren38 min
Feb 16, 1:12 AM CSTTornado WarningOHXVan Buren, Warren, White33 min
Feb 16, 1:17 AM CSTRiver Flood AdvisoryOHXDavidson29 hr
Feb 16, 1:18 AM CSTRiver Flood AdvisoryOHXDavidson3 days
Feb 16, 1:42 AM CSTTornado WarningOHXCumberland, Van Buren, White17 min
Feb 16, 1:58 AM CSTRiver Flood AdvisoryOHXDavidson10 hr
Feb 16, 1:58 AM CSTSpecial Weather StatementOHXCumberland32 min
Feb 16, 2:42 AM CSTRiver Flood AdvisoryOHXHickman4 hr
Feb 16, 3:31 AM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Sumner, Wilson3 hr
Feb 16, 3:32 AM CSTAreal Flood AdvisoryOHXMacon, Sumner, Trousdale3 hr
Feb 16, 4:11 AM CSTRiver Flood AdvisoryOHXDavidson19 hr
Feb 16, 4:14 AM CSTRiver Flood WarningOHXDavidson7 hr
Feb 16, 6:14 AM CSTRiver Flood AdvisoryOHXHumphreys53 hr
Feb 16, 6:38 AM CSTRiver Flood WarningOHXHickman8 hr
Feb 16, 6:51 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson23 hr
Feb 16, 6:57 AM CSTRiver Flood AdvisoryOHXCheatham8 hr
Feb 16, 9:28 AM CSTRiver Flood AdvisoryOHXCheatham30 hr
Feb 16, 1:34 PM CSTWinter Storm WatchOHXCheatham, Clay, Davidson, Dickson, Fentress, Hickman and 15 more24 hr
Feb 16, 2:18 PM CSTRiver Flood AdvisoryOHXHickman42 hr
Feb 16, 2:48 PM CSTRiver Flood WarningOHXCheatham8 hr
Feb 16, 3:14 PM CSTRiver Flood AdvisoryOHXLawrence7 hr
Feb 16, 3:20 PM CSTRiver Flood AdvisoryOHXGiles12 hr

Nearby

River Flood Advisories in Tennessee, 2025Every river flood advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.